MAUDE Adverse Event Report: BIOMET 3I OSSEOTITE TAPERED CERTAIN IMPLANT 4 X 13MM; DENTAL IMPLANT

BIOMET 3I OSSEOTITE TAPERED CERTAIN IMPLANT 4 X 13MM; DENTAL IMPLANT
Model Number INT413
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Inflammation (1932); Pain (1994)
Date of Event 05/20/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).Patient weight: not provided.A summary investigation has been completed for infection events identifying that a definitive root cause cannot be identified due to the wide range of external (non-design/ non-manufacturing related) factors potentially impacting the sterility of the implant and its environment.Should additional information be received which indicates that the device may have caused or contributed to the infection event, an additional report will be submitted.
 
Event or Problem Description
It was reported that implant was removed due to infection at tooth location 21.Pain and inflammation were also noted.
 
Event or Problem Description
No additional event information received at the time of this report.
 
Additional Manufacturer Narrative
This report is being submitted to relay additional information and device evaluation.The following sections are being reported: b4: date of this report was updated.D9: device availability and return date was updated.G3: date received by manufacturer was updated.G6: type of report was updated.H2: type of follow up was updated.H3: device evaluated by manufacturer was updated.H6: tyoe of investigation codes were added: 4110 and 3331.H10: narrative/data was updated.Osseointegrated dental implants are an important tool in prosthetic dentistry and provide edentulous patients with alternative replacements for teeth.Although most implants are extremely successful, with survival rates of up to 98% for implants placed in controlled clinical settings, implants can fail.One of the main reasons for this minor defect rate is attributed to infection, which is likely due to related patient factors (i.E.Insufficient oral hygiene, genetic predisposition).Dental implant infection is a well-documented, previously investigated failure which is currently trended on a monthly basis.Current implant design and manufacturing risk documentation assess dental implant infections as potential failures with adequate controls in place.Monthly trending to date has not identified any statistical triggers suggesting potential design or manufacturing related issues.Dhr review was completed for the subject lot number (2016102054).It was confirmed that all operations and inspections were executed as per applicable procedure.No deviations or non-conformances, which could have caused or contributed to the reported event was noted as part of the dhr.Lot was inspected and passed all acceptance criteria by qa.Sterilization record (op210) was reviewed and verified to have passed all sterilization activities with no issues or nonconformities identified.Complaint history review was performed for the reported lot number (2016102054) for similar category (medical: infection) through etq 09-23 complaint history review and no other complaint was identified.As documented in the summary investigation, contributing factors for the reported event likely exist outside of zimmer biomet control, including those related to patient biological factors/condition and surgical technique.Based on the summary investigation, no malfunction occurred upon investigation.The reported event remains non-verifiable as it is a medical condition.

Brand Name
OSSEOTITE TAPERED CERTAIN IMPLANT 4 X 13MM
Common Device Name
DENTAL IMPLANT
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
MDR Report Key12067244
Report Number0001038806-2021-01112
Device Sequence Number4166682
Product Code DZE
UDI-Device Identifier00844868006664
UDI-Public(01)00844868006664(17)211109(10)2016102054
Combination Product (Y/N)N
Initial Reporter CountryEC
PMA/510(K) Number
K063341
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date11/09/2021
Device Model NumberINT413
Device Catalogue NumberINT413
Device Lot Number2016102054
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/29/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/02/2021
Supplement Date Received by Manufacturer09/17/2021
Initial Report FDA Received Date06/25/2021
Supplement Report FDA Received Date09/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR